Arkansas, 2013

Ice Storm and Hail in Arkansas, February 20 to 21, 2013

February 20 to 21, 2013 · NWS LZK · 35 events in 32 counties and zones

A low pressure system passing by to the northwest of Arkansas brought two rounds of winter weather from the 20th into the 21st. During the morning of the 20th, light snow, occasionally mixed with sleet, broke out in western Arkansas.

Where it happened

Every event with a place to put it; 18 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$815,000
Crop damage
None recorded
Events
35

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

A low pressure system passing by to the northwest of Arkansas brought two rounds of winter weather from the 20th into the 21st. During the morning of the 20th, light snow, occasionally mixed with sleet, broke out in western Arkansas. Most snowfall was in the 1 to 2 inch range, with spotty totals around 3 inches. Some areas of light snow, sleet, and freezing rain continued into the evening in the northern part of Arkansas, with light rain in the south. Precipitation began to pick up considerably toward dawn on the 21st and continued throughout much of the day. Freezing rain was the predominant precipitation type in the north, while a cold rain fell in the south. Thunderstorms occurred in all sections of the state. In the northern part of Arkansas, an ice storm occurred, with ice accruals generally in the 1/4 to 1/2 inch range. However, there were some totals around 3/4 inch, especially in Stone, Izard, Sharp, and Independence counties. Altogether, about 10,000 power outages were reported. Meanwhile, isolated severe storms with large hail occurred in the south.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Feb 20, 5:58 AM CST, 1 hour 2 minutes earlier.

Area forecast discussion, Feb 20, 5:58 AM CST, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
558 AM CST WED FEB 20 2013

.AVIATION...
A WARM FRONT IN THE GULF OF MEXICO AND A LOW PRESSURE SYSTEM IN
THE SOUTHWEST U.S. WILL BRING A VARIETY OF WINTER WEATHER TO
ARKANSAS TODAY THROUGH THURSDAY AFTERNOON. KLZK RADAR SHOWS LIGHT
RAIN ENTERING SOUTHWEST ARKANSAS. THE PRECIPITATION WILL CONTINUE
TO SPREAD NORTHEAST THROUGH THE DAY AND CEILINGS WILL LOWER.
HOWEVER...VFR CONDITIONS ARE EXPECTED THROUGH LATE EVENING IN MOST
LOCATIONS THEN MVFR AFTER MIDNIGHT. IN THE NORTHERN HALF OF THE
STATE...RAIN WILL CHANGE TO SNOW THEN TO FREEZING RAIN AND SLEET.
A QUARTER TO HALF INCH OF ICE IS EXPECTED FOR PARTS OF WEST
CENTRAL AND NORTH ARKANSAS...ESPECIALLY IN HIGHER ELEVATIONS. EAST
WINDS WILL GRADUALLY INCREASE THROUGH THE PERIOD.

&&

.PREV DISCUSSION... /ISSUED 344 AM CST WED FEB 20 2013/

SHORT TERM...TODAY THROUGH THURSDAY NIGHT
AT THE SURFACE THIS MORNING...LOW PRESSURE WAS LOCATED NEAR
BROWNSVILLE TEXAS...WITH AN ATTENDANT WARM FRONT EXTENDING FROM
THE WESTERN INTO THE CENTRAL GULF OF MEXICO. 00Z UPPER AIR
ANALYSIS AND CURRENT SATELLITE DATA SHOWS SOUTHWEST FLOW
DEVELOPING IN THE UPPER LEVELS...AS A CLOSED LOW PUSHES INTO
SOUTHERN CALIFORNIA TOWARD THE DESERT SOUTHWEST. THIS WILL PUSH
THE WARM FRONT NORTHWARD TODAY...ENHANCING UPLIFT INTO THE REGION.

RADAR RETURNS ARE SHOWING UP OVER SOUTHWEST ARKANSAS RIGHT
NOW...HOWEVER DRY AIR IS STILL AT THE SURFACE...AND IT WILL TAKE A
WHILE FOR THINGS TO WET BULB DOWN. HOWEVER...WHEN PRECIPITATION
DOES BEGIN...IT WILL MOSTLY BE RAIN OVER THE SOUTH...AND A MIX
OVER THE CENTRAL AND EAST. OVER THE HIGHER TERRAIN OF THE WEST AND
NORTH...IT SHOULD BE A SLEET/SNOW MIX.

PRECIPITATION SHOULD TRANSITION OVER TO A SLEET/SNOW MIX IN THE
CENTRAL AND NORTH DURING THE LATE AFTERNOON/EARLY EVENING...AND
AFTER MIDNIGHT SHOULD BE A SLEET/FREEZING RAIN MIX...AS WARMER AIR
WORKS ITS WAY IN JUST ABOVE THE SURFACE AND LOW PRESSURE
APPROACHES FROM THE SOUTHWEST. DURING THE DAY THURSDAY...
PRECIPITATION IN MOST AREAS SHOULD TRANSITION TO LIQUID AS
TEMPERATURES WARM ABOVE FREEZING. THE ONLY EXCEPTION MAY BE PARTS
OF THE NORTH CENTRAL AND NORTHEAST.

AS THE SURFACE LOW PASSES TO THE SOUTH...THE ATTENDANT OCCLUSION
WILL PUSH REMAINING MOISTURE TO THE EAST DURING THE LATE AFTERNOON
AND EARLY EVENING...WITH PRECIPITATION COMING TO AN END BY
MIDNIGHT.

OKAY...NOW TO THE ISSUES AT HAND.

QPF...
HAVE INITIALIZED THE FORECAST WITH HPC QPF. HOWEVER...EASTERLY
WINDS BLOWING AGAINST THE HIGHER TERRAIN WILL ACT TO ENHANCE QPF
AMOUNTS. HAVE ADJUSTED THE AMOUNTS UPWARDS OVER THE OZARKS AND
OUACHITAS...BUT EVEN THESE COULD BE UNDERDONE.

SNOWFALL...
THE AREAS MOST LIKELY TO RECEIVE ACCUMULATING SNOW WILL BE NORTHWEST
AND WEST CENTRAL ARKANSAS. AMOUNTS OF ONE TO THREE INCHES WILL BE POSSIBLE...
WITH THE HIGHEST TOTALS IN THE HIGHER ELEVATIONS. THIS WOULD MOSTLY
BE BETWEEN NOON TODAY AND MIDNIGHT TONIGHT...BEFORE WARMER AIR
MOVES IN ALOFT.

ICE ACCUMULATIONS...
ACCUMULATIONS ARE EXPECTED TO BE THE MOST SERIOUS IN THE NORTH AND
WEST...WITH A TENTH TO A QUARTER OF AN INCH OR GREATER MAINLY
NORTH OF MENA...CONWAY...AND BATESVILLE. SOME OF THE HIGHER
ELEVATIONS OF JOHNSON...NEWTON...BOONE AND SEARCY COUNTIES COULD
SEE UPWARDS OF HALF AN INCH. IN THE LITTLE ROCK METRO AREA...IT
LOOKS AS IF ICE ACCRUALS WOULD BE A FEW HUNDREDTHS OF AN INCH...
WITH THE MOST PROBLEMS OVER THE WEST.

TEMPERATURES...
IN THE NORTH...GUIDANCE LOOKS FAIRLY REASONABLE. BUT...IN THE
CENTRAL AND SOUTH...BOTH THE GFS AND NAM LOOK TOO WARM...SO I/VE
ADJUSTED THEM DOWN SEVERAL DEGREES. HOWEVER...THE TEMPERATURE
FORECAST IS A LOW-CONFIDENCE ONE...GIVEN THE CLOUD COVER AND COLD
AIR PRESENT.

THUNDERSTORMS...
WITH ELEVATED INSTABILITY AHEAD OF THE WARM FRONT...SOME
THUNDERSTORM POTENTIAL WILL BE PRESENT LATE TONIGHT AND EARLY
THURSDAY OVER THE NORTHERN HALF OF ARKANSAS. THIS COULD ALSO ACT
TO ENHANCE QPF AMOUNTS OVER THE REGION. ISOLATED STORMS WILL ALSO
BE POSSIBLE OVER THE CENTRAL AND SOUTH DURING THE DAY
THURSDAY...AS THE SURFACE LOW PASSES NEAR THE REGION.

WHILE AN ISOLATED STRONG STORM ISN/T OUT OF THE QUESTION IN THE
FAR SOUTH DURING THE DAY THURSDAY...THIS POTENTIAL WILL BE
SEVERELY LIMITED BY LACK OF SURFACE-BASED INSTABILITY.

WINTER WEATHER HEADLINES...
WILL ISSUE A WINTER WEATHER ADVISORY FOR SNOW FOR THE NORTHWEST
AND WEST CENTRAL FOR THIS AFTERNOON AND EVENING FOR ACCUMULATING
SNOW.

AM UPGRADING MOST COUNTIES IN THE WINTER STORM WATCH TO AN ICE
STORM WARNING...MOSTLY NORTH OF WALDRON...MORRILTON...AND ASH
FLAT FOR 1/4 TO 1/2 INCH ICE ACCUMULATION.

SOUTH OF THAT...AND MOSTLY NORTH OF MENA...LITTLE ROCK...SEARCY...
AND NEWPORT...AM GOING WITH A WINTER WEATHER ADVISORY FOR A FEW
HUNDREDTHS OF ICE ACCUMULATION...WITH THE MOST ISSUES IN THE
HIGHER ELEVATIONS.

LONG TERM...FRIDAY THROUGH TUESDAY
LOW PRESSURE ALOFT WILL BE OVER THE MIDWEST TO BEGIN THE PERIOD WITH
AN UPPER RIDGE OVER THE EAST COAST. SOUTHWEST FLOW ALOFT WILL BE
OVER ARKANSAS. THE UPPER LOW WILL SLOWLY MOVE INTO THE GREAT LAKES
BY SATURDAY NIGHT AND A RIDGE BUILDS OVER THE PLAINS. ANOTHER AREA
OF LOW PRESSURE DIVES INTO THE PLAINS SUNDAY FROM CANADA...MOVING
EAST MONDAY AND TO THE GREAT LAKES BY LATE TUESDAY.

SURFACE HIGH PRESSURE WILL BE OVER ARKANSAS FRIDAY AND SATURDAY. ON
SUNDAY...A WARM FRONT WILL APPROACH FROM THE SOUTH AND LOW PRESSURE
MOVING THROUGH THE PLAINS WILL BRING A COLD FRONT TOWARD ARKANSAS.
THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS SUNDAY NIGHT
INTO MONDAY...THEN A SLIGHT CHANCE OF SHOWERS MONDAY NIGHT IN THE
NORTH AS THE UPPER LOW PASSES THROUGH MISSOURI. HIGH PRESSURE WILL
RETURN TO THE AREA FOR TUESDAY. NEAR NORMAL TEMPERATURES ARE
EXPECTED THROUGH THE PERIOD WITH A WARM UP ON SUNDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     37  28  34  31 /  10  80  80  30
CAMDEN AR         42  35  48  36 /  50  40  80  20
HARRISON AR       37  28  34  29 /  20  80  80  20
HOT SPRINGS AR    38  33  41  32 /  60  70  80  20
LITTLE ROCK   AR  37  32  38  32 /  40  70  80  20
MONTICELLO AR     41  35  47  38 /  40  50  80  30
MOUNT IDA AR      38  33  42  32 /  70  80  80  10
MOUNTAIN HOME AR  37  26  34  29 /  10  80  80  20
NEWPORT AR        38  29  35  32 /  10  60  80  30
PINE BLUFF AR     39  33  41  35 /  40  50  80  30
RUSSELLVILLE AR   37  31  37  30 /  60  80  80  10
SEARCY AR         38  31  36  32 /  20  70  80  30
STUTTGART AR      38  32  39  34 /  30  50  80  30
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WATCH FROM LATE TONIGHT THROUGH THURSDAY AFTERNOON
FOR BAXTER-BOONE-CLEBURNE-CONWAY-FAULKNER-FULTON-INDEPENDENCE-
IZARD-JACKSON-JOHNSON-MARION-NEWTON-POPE-SEARCY-SHARP-STONE-VAN
BUREN-WHITE.

&&

AVIATION...51
Hazardous weather outlook, Feb 20, 5:00 AM CST, 2 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CST WED FEB 20 2013

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-211100-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CST WED FEB 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT
A COMPLEX SYSTEM APPROACHING ARKANSAS WILL SPREAD LIGHT
PRECIPITATION INTO WESTERN AND SOUTHWESTERN ARKANSAS THIS MORNING.
AS THIS OCCURS...SOME SNOW OR SLEET COULD MIX IN WITH THE RAIN
ACROSS MUCH OF THE SOUTHWEST HALF OF THE REGION THIS MORNING.
PRECIPITATION SHOULD CHANGE OVER TO RAIN BY LATE MORNING IN THE
SOUTH WHERE NO ACCUMULATIONS ARE EXPECTED. A WINTER WEATHER ADVISORY
IS IN EFFECT THIS AFTERNOON AND EVENING FOR WEST CENTRAL AND
NORTHWEST ARKANSAS FOR ONE TO THREE INCHES OF SNOW.

BY MIDNIGHT THE PRECIPITATION WILL CHANGE OVER TO A SLEET AND
FREEZING RAIN MIXTURE ACROSS THE NORTHERN HALF OF THE AREA...MAINLY
NORTH OF INTERSTATE 40. RAIN WILL CONTINUE IN THE SOUTH. COLD AIR AT
THE SURFACE WILL SUPPORT THE WINTRY MIX AND AN ICE STORM WARNING HAS
BEEN ISSUED FOR MUCH OF WEST CENTRAL AND NORTHERN ARKANSAS...NORTH
OF A LINE FROM FROM WALDRON AND DANVILLE TO MORRILTON...TO HEBER
SPRINGS AND EVENING SHADE. ICE ACCUMULATIONS OF ONE QUARTER TO ONE
HALF INCH WILL BE POSSIBLE...WITH GREATER ACCUMULATIONS IN THE
HIGHER ELEVATIONS. THE WINTER WEATHER ADVISORY AFTER MIDNIGHT WILL
BE EXPANDED TO INCLUDE AREAS FROM MENA TO LITTLE ROCK...TO SEARCY
AND NEWPORT. IN THIS AREA MINOR ICE ACCUMULATIONS ARE EXPECTED...
LESS THAN A TENTH OF AN INCH. ALSO...AREAS IN THE HIGHER TERRAIN OF
THE OUACHITAS OVER WESTERN ARKANSAS WILL SEE THE HIGHER AMOUNTS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THE WINTER ADVISORIES AND WARNINGS WILL CONTINUE INTO THURSDAY
AFTERNOON WITH PRECIPITATION ENDING BY LATE AFTERNOON OR EARLY
EVENING. LOW PRESSURE WILL TAKE THE COLD FRONT EAST OF THE STATE
LATE THURSDAY. THE NEXT CHANCE OF SHOWERS AND THUNDERSTORMS WILL BE
SUNDAY NIGHT INTO MONDAY NIGHT.

THOSE INDIVIDUALS WITH INTERESTS NORTH OF THE INTERSTATE 40 CORRIDOR
AND IN WESTERN ARKANSAS SHOULD MONITOR FUTURE FORECASTS CLOSELY FOR
THE LATEST ON THIS NEXT ROUND OF WINTER WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS AND EMERGENCY MANAGERS SHOULD CLOSELY MONITOR THE WEATHER
FORECASTS AND ONGOING WEATHER TODAY THROUGH THURSDAY AFTERNOON FOR
ANY CHANGES.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

51

The radar

The Little Rock radar (KLZK), 86 km away, was scanning. The volume nearest the first event began at 13:28 UTC.

Open the radar archive at this moment

Event by event

17 ice storm, 12 winter weather, 4 hail, 2 lightning. Local standard time, as filed.

Winter Weather, Polk

When
February 20, 7:00 AM CST to February 21, 2:00 PM CST
Where
Polk forecast zone
Property damage
$15,000
Reported by
AWSS

Winter Weather, Montgomery

When
February 20, 8:00 AM CST to February 21, 10:00 AM CST
Where
Montgomery forecast zone
Property damage
$15,000
Reported by
ASOS

Winter Weather, Garland

When
February 20, 8:30 AM CST to February 21, 9:00 AM CST
Where
Garland forecast zone
Property damage
$15,000
Reported by
ASOS
Coordinates
34.577, -93.150 (the zone’s center; the record gives no point)

Winter Weather, Scott

When
February 20, 9:00 AM CST to February 21, 2:00 PM CST
Where
Scott forecast zone
Property damage
$15,000
Reported by
Department of Highways

Winter Weather, Logan

When
February 20, 10:00 AM CST to February 21, 2:00 PM CST
Where
Logan forecast zone
Property damage
$15,000
Reported by
Department of Highways

Ice Storm, Independence

When
February 20, 10:00 AM CST to February 21, 8:00 PM CST
Where
Independence forecast zone
Property damage
$100,000
Reported by
AWOS
Coordinates
35.742, -91.570 (the zone’s center; the record gives no point)

Ice Storm, Boone

When
February 20, 12:00 PM CST to February 21, 4:00 PM CST
Where
Boone forecast zone
Property damage
$25,000
Reported by
ASOS

Ice Storm, Marion

When
February 20, 12:00 PM CST to February 21, 4:00 PM CST
Where
Marion forecast zone
Property damage
$25,000
Reported by
Official NWS Observations
Coordinates
36.268, -92.684 (the zone’s center; the record gives no point)

Ice Storm, Newton

When
February 20, 12:00 PM CST to February 21, 4:00 PM CST
Where
Newton forecast zone
Property damage
$25,000
Reported by
Official NWS Observations

Ice Storm, Johnson

When
February 20, 12:00 PM CST to February 21, 3:00 PM CST
Where
Johnson forecast zone
Property damage
$25,000
Reported by
Official NWS Observations

Ice Storm, Pope

When
February 20, 12:00 PM CST to February 21, 3:00 PM CST
Where
Pope forecast zone
Property damage
$25,000
Reported by
Official NWS Observations

Ice Storm, Conway

When
February 20, 1:00 PM CST to February 21, 1:00 PM CST
Where
Conway forecast zone
Property damage
$25,000
Reported by
Official NWS Observations
Coordinates
35.262, -92.701 (the zone’s center; the record gives no point)

Ice Storm, Yell

When
February 20, 1:00 PM CST to February 21, 1:00 PM CST
Where
Yell forecast zone
Property damage
$25,000
Reported by
Official NWS Observations

Winter Weather, Perry

When
February 20, 2:00 PM CST to February 21, 12:00 PM CST
Where
Perry forecast zone
Property damage
$15,000
Reported by
Department of Highways
Coordinates
34.947, -92.931 (the zone’s center; the record gives no point)

Winter Weather, Faulkner

When
February 20, 2:00 PM CST to February 21, 12:00 PM CST
Where
Faulkner forecast zone
Property damage
$15,000
Reported by
Department of Highways
Coordinates
35.147, -92.332 (the zone’s center; the record gives no point)

Ice Storm, Searcy

When
February 20, 4:00 PM CST to February 21, 4:00 PM CST
Where
Searcy forecast zone
Property damage
$25,000
Reported by
Official NWS Observations

Ice Storm, Van Buren

When
February 20, 4:00 PM CST to February 21, 3:00 PM CST
Where
Van Buren forecast zone
Property damage
$25,000
Reported by
Official NWS Observations

Ice Storm, Cleburne

When
February 20, 4:00 PM CST to February 21, 3:00 PM CST
Where
Cleburne forecast zone
Property damage
$25,000
Reported by
Official NWS Observations
Coordinates
35.538, -92.027 (the zone’s center; the record gives no point)

Winter Weather, Saline

When
February 20, 5:00 PM CST to February 21, 3:00 AM CST
Where
Saline forecast zone
Property damage
$15,000
Reported by
Department of Highways
Coordinates
34.647, -92.677 (the zone’s center; the record gives no point)

Winter Weather, Pulaski

When
February 20, 5:00 PM CST to February 21, 1:00 AM CST
Where
Pulaski forecast zone
Property damage
$15,000
Reported by
ASOS
Coordinates
34.770, -92.312 (the zone’s center; the record gives no point)

Winter Weather, Lonoke

When
February 20, 5:00 PM CST to February 21, 1:00 AM CST
Where
Lonoke forecast zone
Property damage
$15,000
Reported by
Department of Highways
Coordinates
34.754, -91.889 (the zone’s center; the record gives no point)

Ice Storm, White

When
February 20, 5:00 PM CST to February 21, 3:00 PM CST
Where
White forecast zone
Property damage
$25,000
Reported by
AWSS
Coordinates
35.256, -91.745 (the zone’s center; the record gives no point)

Winter Weather, Jackson

When
February 20, 6:00 PM CST to February 21, 10:00 PM CST
Where
Jackson forecast zone
Property damage
$15,000
Reported by
AWSS
Coordinates
35.599, -91.215 (the zone’s center; the record gives no point)

Winter Weather, Woodruff

When
February 20, 6:00 PM CST to February 21, 4:00 PM CST
Where
Woodruff forecast zone
Property damage
$15,000
Reported by
Department of Highways
Coordinates
35.186, -91.243 (the zone’s center; the record gives no point)

Ice Storm, Stone

When
February 20, 7:00 PM CST to February 21, 4:00 PM CST
Where
Stone forecast zone
Property damage
$35,000
Reported by
Official NWS Observations
Coordinates
35.860, -92.157 (the zone’s center; the record gives no point)

Ice Storm, Izard

When
February 20, 9:00 PM CST to February 21, 5:00 PM CST
Where
Izard forecast zone
Property damage
$35,000
Reported by
Official NWS Observations
Coordinates
36.095, -91.913 (the zone’s center; the record gives no point)

Ice Storm, Baxter

When
February 20, 10:00 PM CST to February 21, 4:00 PM CST
Where
Baxter forecast zone
Property damage
$25,000
Reported by
ASOS
Coordinates
36.287, -92.337 (the zone’s center; the record gives no point)

Ice Storm, Fulton

When
February 20, 10:00 PM CST to February 21, 6:00 PM CST
Where
Fulton forecast zone
Property damage
$25,000
Reported by
Official NWS Observations
Coordinates
36.382, -91.818 (the zone’s center; the record gives no point)

Ice Storm, Sharp

When
February 20, 11:00 PM CST to February 21, 7:00 PM CST
Where
Sharp forecast zone
Property damage
$35,000
Reported by
Official NWS Observations
Coordinates
36.161, -91.480 (the zone’s center; the record gives no point)

Hail, Ouachita

When
February 21, 7:31 AM CST
Where
Ouachita County, 1 mi E of Camden
Measured
1.25 in hail
Reported by
Public
Coordinates
33.580, -92.813

Hail, Jefferson

When
February 21, 8:16 AM CST
Where
Jefferson County, 1 mi S of Pinebergen
Measured
1 in hail
Reported by
Public
Coordinates
34.086, -91.980

Lightning, Garland

When
February 21, 8:30 AM CST
Where
Garland County, 0.92 mi SSW of Pleasant Hill
Property damage
$80,000
Reported by
Emergency Manager
Coordinates
34.437, -93.173

A house was struck by lightning, causing a fire. Due to the amount of lightning in the area, firefighters delayed climbing onto the roof of the house. Four people lived in the house, but no one was injured.

Hail, Pulaski

When
February 21, 9:18 AM CST
Where
Pulaski County, 0.54 mi S of Halstead
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
34.712, -92.401

Hail the size of quarters fell at Interstate 430 and Col. Glenn Rd.

Lightning, Clark

When
February 21, 10:13 AM CST
Where
Clark County, 0.47 mi ENE of Arkadelphia
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
34.123, -93.063

Lightning struck a church in Arkadelphia, destroying the steeple and damaging the roof.

Hail, Pulaski

When
February 21, 10:52 AM CST
Where
Pulaski County, 0.66 mi WNW of (Ork)no Little Rock Arpt
Measured
0.75 in hail
Reported by
NWS Employee
Coordinates
34.835, -92.260

Penny size hail fell at the National Weather Service office.

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
Ice Storm
Freezing rain accumulating a quarter inch or more of ice, or less where it caused significant damage.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2013Every state in 2013This day in weather historyWarnings in Arkansas, February 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 425885, 425886, 425887, 425883, 425882, 425919, 425905, 425906, 425914, 425915, 425916, 425920, 425921, 425891, 425892, 425913, 425917, 425918, 425888, 425889, 425890, 425922, 425893, 425894, 425912, 425911, 425907, 425908, 425909, 425896, 425897, 425899, 425900, 425902, 425903.